Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thrush/Weight Loss
Jun 23, 2004

I recently developed thrush in my mouth. The symptoms I had were very much sismilar to indigestion. I had loss of appetitie, fatigued, and drastic weight loss. My doctor has given me a prescription for Diflucan 100mg and I see that the thrush is gone out of my mouth. I am very slowly but surely gaining my appetite. Are these thrush occurences normal for an HIV+ person? What can I do to keep this from happening? Also, what foods can I eat to re-gain my weight. Help this is Urgent.

Response from Dr. Henry

Oral thrush is often a sign of a damaged immune system. Hopefully you are seeing an HIV specialist who can assess the status of your immune system (CD4 count) and viral level as well as do a general exam and assessment (such as looking for other infections, nutritional status, etc). Thrush is common in HIV patients but becomes less common if a person with a low CD4 count (i.e. < 250) starts antiretroviral therapy and responds in a typical fashion. Depending on where you live and your usual diet and exercise habits, the recommended foods for weight gain will vary. I often would refer to a nutrionist to get advice tailored to your situation. KH



Previous
buffalo hump
Next
Cryptosporidium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement